Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 15, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 2, 2008, 7:39 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 7:39 PM CST (01:39 UTC)
- Expired
- Mar 3, 2008, 6:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 030139 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 739 PM CST SUN MAR 2 2008 .STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A STRONG COLD FRONT. MANY LOCATIONS WILL SEE SUSTAINED WIND SPEEDS IN THE 25 TO 35 MPH RANGE WITH GUSTS OF 40 TO 50 MPH POSSIBLE. WINDS WILL BE EVEN STRONGER NEAR THUNDERSTORMS. OKZ018>020-022>031-033>038-TXZ083>085-030945- /O.NEW.KOUN.WI.Y.0015.080303T0139Z-080303T1200Z/ KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...STILLWATER... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE... SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON 739 PM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. AS A STRONG COLD FRONT PASSES THROUGH...NORTHERLY WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>017-021-030600- /O.NEW.KOUN.WI.Y.0015.080303T0139Z-080303T0600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY... SAYRE 739 PM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHERLY WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE TO BE POSSIBLE THROUGH MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ039-040-044-045-TXZ086>090-030945- /O.NEW.KOUN.WI.Y.0015.080303T0139Z-080303T1800Z/ STEPHENS-GARVIN-COTTON-JEFFERSON-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...DUNCAN...PAULS VALLEY...WALTERS... WAURIKA...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 739 PM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. AS A STRONG COLD FRONT PASSES THROUGH...NORTHERLY WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ032-041>043-046>048-050>052-030945- /O.NEW.KOUN.WI.Y.0015.080303T1200Z-080303T1800Z/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 739 PM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY. AS A STRONG COLD FRONT PASSES THROUGH...NORTHERLY WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE.. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KOUN 030850 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 250 AM CST MON MAR 3 2008 TXZ087-088-031200- /O.EXT.KOUN.WI.Y.0015.000000T0000Z-080303T1200Z/ KNOX-BAYLOR- INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR 250 AM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... NORTH WIND 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL FREQUENTLY OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ018>020-022>031-033>038-TXZ083>085-031200- /O.CON.KOUN.WI.Y.0015.000000T0000Z-080303T1200Z/ KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...STILLWATER... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE... SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON 250 AM CST MON MAR 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... NORTH WIND 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL FREQUENTLY OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ039-040-044-045-TXZ086-089-090-031700- /O.CON.KOUN.WI.Y.0015.000000T0000Z-080303T1800Z/ STEPHENS-GARVIN-COTTON-JEFFERSON-WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...DUNCAN...PAULS VALLEY...WALTERS... WAURIKA...WICHITA FALLS...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 250 AM CST MON MAR 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... NORTH WIND 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH WILL FREQUENTLY OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ032-041>043-046>048-050>052-031700- /O.CON.KOUN.WI.Y.0015.080303T1200Z-080303T1800Z/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 250 AM CST MON MAR 3 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... NORTH WIND 30 TO 35 MPH WITH GUSTS NEAR 40 MPH WILL FREQUENTLY OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 031728 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1128 AM CST MON MAR 3 2008 OKZ004>031-033>038-TXZ083>085-087-088-040000- /O.EXB.KOUN.WI.Y.0015.000000T0000Z-080304T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR 1128 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHERLY WINDS OF 3O TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL PERSIST THROUGH THE AFTERNOON BEFORE WEAKENING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ032-039>048-050>052-TXZ086-089-090-040000- /O.EXT.KOUN.WI.Y.0015.000000T0000Z-080304T0000Z/ HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...HOLDENVILLE...DUNCAN...PAULS VALLEY... SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...ARDMORE... TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT...WICHITA FALLS... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1128 AM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHERLY WINDS OF 3O TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL PERSIST THROUGH THE AFTERNOON BEFORE WEAKENING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAMES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:24 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 2, 3:24 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CST SUN MAR 2 2008
.DISCUSSION...
VERY DIVERSE AND COMPLICATED FORECAST...WITH SEVERE WEATHER
EXPECTED THROUGH THIS EVENING AND POSSIBLY THE OVERNIGHT HOURS.
STRONG NORTHERLY WINDS BEHIND FRONT WILL REACH WIND ADVISORY
LEVELS AND PERHAPS EVEN BRIEF HIGH WIND WARNING LEVELS THIS
EVENING AND OVERNIGHT. WITH PROSPECTS OF FAIRLY WIDESPREAD
SNOWS ALONG WITH THE WIND...WE OPTED TO CANCEL THE WIND ADVISORIES
FOR TONIGHT AND TOMORROW AND REPLACE WITH SNOW AND BLOWING SNOW
ADVISORIES. THESE ADVISORIES WILL BE TIME-STEPPED FROM NORTHWEST
TO SOUTHEAST TONIGHT THROUGH TOMORROW EVENING.
AS FAR AS SEVERE...LARGE HAIL AND PERHAPS A FEW TORNADOES POSSIBLE
THROUGH EARLY EVENING...ESPECIALLY WEST/SOUTHWEST NEAR TRIPLE-
POINT. OVERALL SEVERE THREAT WILL LIKELY EVOLVE INTO HIGH WIND
AS ANTICIPATED SQUALL-LINE DEVELOPS ALONG AND JUST BEHIND THE COLD
FRONT LATE THIS EVENING AND OVERNIGHT. WITH PROGRESSION AND
DEEPENING OF LOW LEVEL CYCLONE ALONG FRONT NEAR RED RIVER LATE
TONIGHT AND EARLY TOMORROW...PERSISTENT TRAINING EFFECTS WILL KEEP
US WITH FLASH FLOOD POTENTIAL OVER SOUTHEAST PORTIONS OF OKLAHOMA.
CURRENT WATCH WILL CONTINUE AND DID NOT EXPAND IT.
AS FAR AS SNOW AMOUNTS GO...TRACK OF SURFACE THROUGH MID-LEVEL
CIRCULATIONS DO FAVOR A HEAVY SNOW EVENT FOR CENTRAL AND SOUTHERN
PORTIONS OF OKLAHOMA. NAM MODEL MOST AGGRESSIVE AND AN OUTLIER AS
FAR AS PRODUCING 6+INCHES OF SNOW OVER SOUTHEAST OKLAHOMA. GFS A
LITTLE LESS AND FARTHER NORTH. CURRENT FORECAST BLENDS WELL WITH
COMPROMISE OF THE TWO AND CLOSE TO HPC WWD GRAPHICS. AS UPPER LOW
PULLS OUT TOMORROW AFTERNOON AND TOMORROW EVENING...WOULD NOT BE
TOO SURPRISED TO SEE A MESOSCALE BAND SET UP SOMEWHERE NEAR OR
SOUTHEAST OF I-44 CORRIDOR OF CENTRAL/SOUTHEAST
OKLAHOMA...PRODUCING 4 TO 6 INCHES. WILL NOT GET FANCY AND TRY TO
PINPOINT AT THIS POINT AND WILL KEEP TOTAL AMOUNTS LESS THAN 4
INCHES AND SATISFY ADVISORY THAT WILL BE ISSUED. WITH STRONG WINDS
AND THE PERIODIC SNOW...SOME VISIBILITIES WILL BE SIGNIFICANTLY
REDUCED AND CAUSE TRAVEL PROBLEMS.
MINIMAL CHANGES MADE TO LONGER PERIODS...WITH FRONTS EXPECTED
AGAIN WEDNESDAY AND AGAIN FRIDAY. FORCING MINIMAL OR ABSENT WITH
THESE FRONTS AND MOISTURE FAIRLY LACKING SO WILL KEEP FORECAST DRY
AFTER MONDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 34 37 26 50 / 100 60 30 0
HOBART OK 33 39 25 56 / 80 60 20 0
WICHITA FALLS TX 37 41 29 59 / 80 70 40 0
GAGE OK 29 40 21 57 / 60 30 0 0
PONCA CITY OK 33 37 24 49 / 100 40 10 0
DURANT OK 42 42 29 51 / 100 80 60 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SNOW AND BLOWING SNOW ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR
OKZ018>020-022>030-033>038.
SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM
CST MONDAY FOR OKZ004>017-021.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM MONDAY TO MIDNIGHT CST
MONDAY NIGHT FOR OKZ032-040>043-045>048-050>052.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ033-036.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM TO 6 PM CST MONDAY FOR
OKZ039-044.
FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH MONDAY
MORNING FOR OKZ043-047-048-051-052.
SNOW AND BLOWING SNOW ADVISORY FROM 6 AM MONDAY TO MIDNIGHT CST
MONDAY NIGHT FOR OKZ031.
TX...SNOW AND BLOWING SNOW ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR
TXZ083>085.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM MONDAY TO MIDNIGHT CST
MONDAY NIGHT FOR TXZ090.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>085-
087-088.
SNOW AND BLOWING SNOW ADVISORY FROM 12 PM TO 6 PM CST MONDAY FOR
TXZ086>089.
&&
30/11Hazardous weather outlook, Mar 2, 6:22 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CST SUN MAR 2 2008
OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
622 PM CST SUN MAR 2 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS AND LOCATIONS IN
OKLAHOMA SOUTH AND EAST OF A LINE FROM ALTUS...TO CLINTON...TO ENID.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH THE OVERNIGHT HOURS. THE SEVERE WEATHER THREAT WILL END FROM
NORTHWEST TO SOUTHEAST THIS EVENING AND OVERNIGHT AS A COLD FRONT
MAKES ITS WAY OVER THE REGION AND USHERS IN MUCH COOLER AND STABLE
AIR.
IMPACTS...
SEVERE HAIL UP TO GOLFBALL SIZE AND THUNDERSTORM WINDS UP TO 75 MPH
WILL BE POSSIBLE. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY
THROUGH MID-EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL EARLY
MONDAY MORNING.
DISCUSSION...
A STRONG COLD FRONT WAS LOCATED FROM JUST SOUTH OF ALTUS...NORTHEAST
THROUGH ENID EARLY THIS EVENING. STRONG TO SEVERE STORMS WILL
CONTINUE NEAR AND AHEAD OF THIS COLD FRONT AS IT MOVES SOUTHEAST
TONIGHT. WEAK TO MODERATE INSTABILITY WILL BE SEEN AHEAD OF AND NEAR
THE FRONT AND WIND SHEAR WILL BE VERY STRONG.
A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AND ALONG
THE COLD FRONT...AND IS EXPECTED TO CONSOLIDATE INTO A LARGE COMPLEX
OF STRONG TO SEVERE STORMS BY LATE THIS EVENING OVER CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED SUPERCELL
THUNDERSTORMS ARE POSSIBLE...AND WITH THOSE STORMS...LARGE HAIL AND
DAMAGING WINDS WILL BE LIKELY. ISOLATED TORNADOES CANNOT BE RULED
OUT ALONG AND AHEAD OF THE FRONT. OVERALL...THE MAIN SEVERE WEATHER
CONCERN WILL BE DAMAGING STRAIGHT-LINE WINDS AS THE STORMS ORGANIZED
INTO A LARGE COMPLEX AND COMBINE WITH THE SURGING COLD AIR BEHIND
THE FRONT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY MAR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 80 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE RAIN WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA WHERE 3 TO 4
INCHES OF RAIN MAY ACCUMULATE.
VERY STRONG NORTH WINDS WITH GUSTS OF 40 TO 50 MPH ARE ALSO EXPECTED
BEHIND THE COLD FRONT OVERNIGHT. THESE STRONG WINDS WILL COMBINE
WITH SNOW SHOWERS TO CREATE HAZARDOUS REDUCTIONS IN VISIBILITY LATE
TONIGHT AND TOMORROW.
PLEASE REFER TO THE LATEST FLASH FLOOD WATCH AND SNOW AND BLOWING
SNOW ADVISORIES FOR THE LATEST INFORMATION REGARDING THESE HAZARDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT AND LINGER THROUGH
MONDAY. ACCUMULATING SNOW IS POSSIBLE ACROSS MUCH OF THE AREA ON
MONDAY INTO MONDAY NIGHT WITH MANY POSSIBLY RECEIVING AN INCH OR
TWO. ACCUMULATIONS OF UP TO FOUR INCHES WILL ALSO BE POSSIBLE...
MAINLY SOUTHEAST OF INTERSTATE-44. ALONG WITH THE SNOW...STRONG
NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH MUCH OF MONDAY. THE
COMBINATION OF STRONG WINDS AND SNOW WILL RESULT IN RESTRICTED
VISIBILITIES AND DANGEROUS DRIVING CONDITIONS. RESIDENTS SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30/11In the hours before
Special weather statement, Mar 2, 7:06 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CST SUN MAR 2 2008 OKZ035-038-030115- KIOWA OK-COMANCHE OK- 706 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND KIOWA COUNTIES. STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF COOPERTON AND OVER EXTREME SOUTHERN WICHITA MOUNTAINS WILDLIFE REFUGE AT 706 PM CST...MOVING NORTHEAST AT 30 MPH. PEOPLE IN COMANCHE AND KIOWA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Mar 2, 7:17 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 717 PM CST SUN MAR 2 2008 OKZ025-030130- OKLAHOMA OK- 717 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 10 MILES NORTHWEST OF WARR ACRES TO EXTREME WESTERN OKLAHOMA CITY AT 717 PM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN OKLAHOMA COUNTY...INCLUDING THE CITIES OF EDMOND AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, Mar 2, 7:21 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL UNION CITY 35.39N 97.94W
03/02/2008 E0.75 INCH CANADIAN OK EMERGENCY MNGR
&&
FMLocal storm report, Mar 2, 7:23 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST NEWKIRK 36.88N 97.06W
03/02/2008 E60 MPH KAY OK EMERGENCY MNGR
&&
TAYLORSpecial weather statement, Mar 2, 7:37 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 737 PM CST SUN MAR 2 2008 OKZ048-052-030200- BRYAN OK-ATOKA OK- 737 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES NORTH OF BENNINGTON TO ALBANY AT 737 PM CST...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ATOKA AND BRYAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Mar 2, 7:38 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 738 PM CST SUN MAR 2 2008 TXZ086-089-030200- WICHITA TX-ARCHER TX- 738 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. STRONG THUNDERSTORMS WERE LOCATED OVER SOUTHERN LAKE DIVERSION AND 8 MILES SOUTH OF HOLLIDAY AT 738 PM CST...MOVING NORTHEAST AT 25 MPH. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITIES OF BURKBURNETT AND WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:15 PM CST | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Mar 2, 6:18 PM CST | Severe Thunderstorm Warning | OUN | Canadian | 42 min |
| Mar 2, 6:21 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 39 min |
| Mar 2, 6:27 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Grady | 63 min |
| Mar 2, 6:38 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 52 min |
| Mar 2, 6:58 PM CST | Severe Thunderstorm Warning | OUN | Kay | 47 min |
| Mar 2, 7:01 PM CST | Severe Thunderstorm Warning | OUN | Canadian | 44 min |
| Mar 2, 7:08 PM CST | Tornado Warning | OUN | Caddo | 22 min |
| Mar 2, 7:12 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 33 min |
| Mar 2, 7:21 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Mar 2, 7:27 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 48 min |
| Mar 2, 7:29 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Grady | 61 min |
| Mar 2, 7:43 PM CST | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Mar 2, 7:48 PM CST | Tornado Warning | OUN | Oklahoma | 27 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 52 min |
| Mar 2, 8:11 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Mar 2, 8:15 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 45 min |
| Mar 2, 8:24 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Grady, McClain | 56 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 49 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 49 min |
| Mar 2, 9:32 PM CST | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 58 min |
| Mar 3, 3:40 AM CST | Winter Storm Watch | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 7 more | 8 hr |
| Mar 3, 11:25 AM CST | Winter Weather Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Comanche and 17 more | 17 hr |
| Mar 2, 6:54 PM CST | Severe Thunderstorm Warning | OUN | Baylor | 51 min |
| Mar 2, 8:17 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 43 min |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.